Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 111, NWS Jackson, KY

July 8, 20165 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 8, 2016, 4:40 PM EDT for 5 counties in Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2016, 4:40 PM EDT (20:40 UTC)
Expired
Jul 8, 2016, 5:15 PM EDT
In force
35 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knox County, KY, Leslie County, KY

The radar

The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 11:06 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-356 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

718 
WUUS53 KJKL 082040
SVRJKL
KYC013-051-095-121-131-082115-
/O.NEW.KJKL.SV.W.0111.160708T2040Z-160708T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
440 PM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHWESTERN HARLAN COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHERN LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN BELL COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 515 PM EDT

* AT 439 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  SKIDMORE...OR 15 MILES SOUTHEAST OF MANCHESTER...MOVING EAST AT 45
  MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  QUEENDALE...FIELD...ROARK...ESSIE...STINNETT...BIG LAUREL...
  SPRUCE PINE...EROSE...MILLS...MOZELLE...HOSKINSTON...CHAPPELL...
  BLEDSOE...GARDNER...SAYLOR...ASHER...BIG FORK...ASHERS FORK...
  SANDY FORK AND PUTNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3686 8367 3699 8371 3713 8329 3690 8316
TIME...MOT...LOC 2039Z 259DEG 37KT 3698 8357 

HAIL...0.75IN
WIND...60MPH
 
$$

JMW
2 follow-up statements
460 
WWUS53 KJKL 082101
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
501 PM EDT FRI JUL 8 2016

KYC013-051-095-121-131-082115-
/O.CON.KJKL.SV.W.0111.000000T0000Z-160708T2115Z/
CLAY KY-KNOX KY-HARLAN KY-LESLIE KY-BELL KY-
501 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN CLAY...NORTHEASTERN KNOX...NORTHWESTERN HARLAN...
SOUTHERN LESLIE AND NORTHEASTERN BELL COUNTIES...

AT 500 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CAUSEY...OR 10
MILES SOUTHEAST OF HYDEN...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
QUEENDALE...FIELD...ROARK...ESSIE...STINNETT...BIG LAUREL...
SPRUCE PINE...EROSE...MILLS...MOZELLE...HOSKINSTON...CHAPPELL...
BLEDSOE...GARDNER...SAYLOR...ASHER...BIG FORK...ASHERS FORK...
SANDY FORK AND PUTNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3686 8367 3699 8371 3713 8329 3690 8316
TIME...MOT...LOC 2100Z 259DEG 37KT 3702 8329 

HAIL...0.75IN
WIND...60MPH
 
$$

JMW
160 
WWUS53 KJKL 082116
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
516 PM EDT FRI JUL 8 2016

KYC013-051-095-121-131-082126-
/O.EXP.KJKL.SV.W.0111.000000T0000Z-160708T2115Z/
CLAY KY-KNOX KY-HARLAN KY-LESLIE KY-BELL KY-
516 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY...
NORTHEASTERN KNOX...NORTHWESTERN HARLAN...SOUTHERN LESLIE AND
NORTHEASTERN BELL COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.

LAT...LON 3686 8367 3699 8371 3713 8329 3690 8316
TIME...MOT...LOC 2115Z 259DEG 37KT 3702 8329 

$$

JMW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:40 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 8, 4:40 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
440 PM EDT FRI JUL 8 2016

.SHORT TERM...(This evening through Saturday night)
Issued at 404 PM EDT FRI JUL 8 2016

Widespread showers/storms continue to plow through eastern
Kentucky. These are stemming from an earlier day mesoscale
convective complex which has been building south and east into a
destabilized airmass owing to late morning/early afternoon
clearing. Will continue to see storms build into southeast
Kentucky along a southward propagating outflow boundary
encroaching upon temperatures in the upper 80s/lower 90s with
dewpoints of near 70 degrees.

While the damaging wind threat has mostly subsided, a few healthy
updrafts and storm cores continue to thrive in a moisture rich
airmass as deep layer shear has increased enough to somewhat
balance developing cold pools. Upper disturbance over the Great
Lakes will continue to track east this evening, taking the
majority of storms east of the Commonwealth with
isolated/scattered activity lingering into the evening.

Drier air will advect in behind the departing lift associated with
the upper low pulling east of the Great Lakes tonight. Lingering
shower activity should come to an end early Saturday morning,
finally leading to a dry day across eastern Kentucky. A more
comfortable airmass will be in place with dewpoints falling into
the mid 60s, despite temperatures still climbing into the mid 80s.

.LONG TERM...(Sunday through Friday)
Issued at 422 PM EDT FRI JUL 8 2016

Still looks like Sunday will be warm and dry to start off the
extended. Rain chances will return late Sunday night into Monday,
but models remain in poor agreement on exactly when the rain will
return, how long it will last, and how much will fall. The GFS
brings a warm front north across the area Monday night and Tuesday,
while the ECMWF brings a slow tracking low pressure system east
across the Tennessee valley Sunday night into Monday. Outside of
increasing rain chances, large uncertainty will remain in the
forecast beyond Monday due to the evolution of these weather
systems. It does appear a more summerlike airmass may reside over
the area through the week, possibly leading to more diurnally
focused shower/storm chances through the week. Temperatures will
continue to feel very summerlike through next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
ISSUED AT 244 PM EDT FRI JUL 8 2016

Numerous showers and thunderstorms will likely impact all
terminals this afternoon into early this evening. Brief periods
of MVFR/IFR conditions will be possible as these move through.
Isolated strong wind gusts will also occur, but probability in
seeing these at any given site remains low enough to preclude
specific mention for now. Widespread to numerous storms should
wind down this evening with isolated/scattered showers/storms
lingering into the early overnight period. Stratus and fog should
develop later this evening and tonight with reductions to IFR and
possibly LIFR or lower possible by the 06Z to 12Z period. Could
also see some enhanced winds outside of thunderstorms near the
2000 foot level, but will let storms play out before assessing
need for LLWS mention. Drier air and subsequent VFR conditions
should return to all sites after daybreak Saturday.

&&

.JKL Watches/Warnings/Advisories...
Flash Flood Watch until midnight EDT tonight for KYZ058>060-068-
069-079-080-083>086-104-106>120.

&&

SHORT TERM...GUSEMAN
LONG TERM...AR
AVIATION...GUSEMAN
Hazardous weather outlook, Jul 8, 2:57 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
257 PM EDT FRI JUL 8 2016

KYZ058>060-068-069-079-080-083>086-104-106>120-092200-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-
LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY...
STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...MCKEE...
ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
257 PM EDT FRI JUL 8 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

WIDESPREAD THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...WITH A
FEW HAVING THE POTENTIAL TO BECOME SEVERE. WIND GUSTS OF UP TO 60
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH TORRENTIAL
RAINFALL AND SUBSEQUENT FLASH FLOODING...WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY...
MAINLY DURING EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE...HEAVY
RAIN...AND FLOODING THROUGH THIS EVENING.

KYZ044-050>052-087-088-092200-
FLEMING-MONTGOMERY-BATH-ROWAN-BELL-HARLAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN
257 PM EDT FRI JUL 8 2016

...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

WIDESPREAD THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...WITH A
FEW HAVING THE POTENTIAL TO BECOME SEVERE. WIND GUSTS OF UP TO 60
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH TORRENTIAL
RAINFALL AND LOCALIZED FLOODING CONCERNS...WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY...
MAINLY DURING EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE AND
HEAVY RAIN THROUGH THIS EVENING.

GUSEMAN

In the hours before

Special weather statement, Jul 8, 4:00 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT FRI JUL 8 2016

KYZ116-117-082030-
LESLIE-CLAY-
400 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT LESLIE...CLAY...

AT 400 PM EDT...A STRONG THUNDERSTORM WAS OVER BLUEHOLE...OR OVER
MANCHESTER...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...BEAR BRANCH...ONEIDA...SPURLOCK...BRUTUS...
PARK VALLEY...MARCUM...HOUSE...PANCO...WILD CAT...TANKSLEY...
HORSE CREEK JUNCTION...GOOSE ROCK...HERRON...ENLINE...SIBERT...
JONSEE...PEABODY...HENSLEY AND LITTLETON.

THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 18 AND 41.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3711 8384 3731 8362 3729 8360 3729 8358
      3715 8344 3704 8377
TIME...MOT...LOC 2000Z 232DEG 27KT 3712 8375

JMW
Special weather statement, Jul 8, 4:09 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
409 PM EDT FRI JUL 8 2016

KYZ086-116-082045-
KNOX-CLAY-
409 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT KNOX...CLAY...

AT 409 PM EDT...A STRONG THUNDERSTORM WAS OVER GARRICH...OR NEAR
BARBOURVILLE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GREEN ROAD...GIRDLER...SPRULE...BERTHA STATION...ROSSLAND...
CRANES NEST...EMMANUEL...HAVEN...CANNON...EROSE...SCALF...LOWELL...
OGLE...BAILEYS SWITCH...HINKLE...KNOXFORK...FOUNT...GARRICH...
ARKLE AND GRAY.

THIS INCLUDES U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE
MARKERS 13 AND 23.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTH CENTRAL AND SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3695 8404 3698 8397 3698 8396 3700 8394
      3708 8375 3693 8359 3688 8399
TIME...MOT...LOC 2009Z 247DEG 25KT 3693 8394

JMW
Local storm report, Jul 8, 4:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLASH FLOOD      JACKSON                 37.56N 83.38W
07/08/2016                   BREATHITT          KY   NWS EMPLOYEE

            ON HWY 15 A FOOT OF WATER COVERING ONE LANE OF HIGHWAY.

&&

TBREWER
Special weather statement, Jul 8, 4:21 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EDT FRI JUL 8 2016

KYZ113-115-118-082045-
PERRY-KNOTT-LETCHER-
421 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT PERRY...KNOTT...LETCHER...

AT 421 PM EDT...A STRONG THUNDERSTORM WAS OVER VICCO...OR 7 MILES
SOUTHEAST OF HAZARD...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HINDMAN...LETCHER...BATH...PIPPA PASSES...VICCO...BLACKEY...
CARBON GLOW...GANDER...WINTERS...AMELIA...SMITHSBORO...DREW...
ARMINTA...ROXANA...OMAHA...IVIS...LUCASTOWN...SASSAFRAS...
DIRK AND ANCO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3707 8311 3717 8317 3741 8290 3716 8274
TIME...MOT...LOC 2021Z 242DEG 17KT 3719 8309

JMW
Local storm report, Jul 8, 4:24 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
424 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLASH FLOOD      1 S JACKSON             37.54N 83.38W
07/08/2016                   BREATHITT          KY   NWS EMPLOYEE

            ON HWY 15 A FOOT OF WATER COVERING ONE LANE OF HIGHWAY.

&&

TBREWER
Special weather statement, Jul 8, 4:35 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
435 PM EDT FRI JUL 8 2016

KYZ115-117-082100-
PERRY-LESLIE-
435 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT PERRY...LESLIE...

AT 435 PM EDT...A STRONG THUNDERSTORM WAS OVER WOOTON...OR OVER
HYDEN...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HAZARD...HYDEN...DALEY...DIABLOCK...THOUSANDSTICKS...STINNETT...
DRYHILL...HOSEA...WENDOVER...SMILAX...JEFF...VIPER...AVAWAM...
TOULOUSE...CUTSHIN...KALIOPI...DAISY...CINDA...WOOTON AND FREW.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 40 AND 59.
 KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 11.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3709 8351 3723 8348 3732 8318 3707 8307
TIME...MOT...LOC 2035Z 264DEG 34KT 3717 8332

JMW

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:29 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more31 min
Jul 8, 12:48 PM EDTSpecial Weather StatementJKLFleming27 min
Jul 8, 1:01 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more44 min
Jul 8, 1:19 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Morgan, Wolfe41 min
Jul 8, 1:47 PM EDTSpecial Weather StatementJKLJohnson, Martin43 min
Jul 8, 2:15 PM EDTSpecial Weather StatementJKLEstill, Powell45 min
Jul 8, 2:25 PM EDTSpecial Weather StatementJKLBreathitt35 min
Jul 8, 2:26 PM EDTAreal Flood AdvisoryJKLEstill, Powell4 hr
Jul 8, 2:44 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Powell, Wolfe46 min
Jul 8, 2:53 PM EDTAreal Flood AdvisoryJKLFloyd, Pike4 hr
Jul 8, 2:57 PM EDTSpecial Weather StatementJKLBreathitt, Floyd, Lee, Pike48 min
Jul 8, 3:06 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin4 hr
Jul 8, 3:06 PM EDTSpecial Weather StatementJKLLaurel39 min
Jul 8, 3:10 PM EDTAreal Flood AdvisoryJKLBreathitt, Estill, Jackson, Lee, Owsley, Rockcastle4 hr
Jul 8, 3:15 PM EDTSpecial Weather StatementJKLJackson, Rockcastle45 min
Jul 8, 3:26 PM EDTSpecial Weather StatementJKLWayne34 min
Jul 8, 3:32 PM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle, Wayne3 hr
Jul 8, 3:37 PM EDTFlash Flood WarningJKLEstill, Jackson, Rockcastle3 hr
Jul 8, 3:57 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Laurel, Leslie, Owsley and 3 more4 hr
Jul 8, 4:00 PM EDTSpecial Weather StatementJKLClay30 min
Jul 8, 4:03 PM EDTFlash Flood WarningJKLBreathitt3 hr
Jul 8, 4:09 PM EDTSpecial Weather StatementJKLKnox36 min
Jul 8, 4:17 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Leslie, Letcher, Perry, Pike4 hr
Jul 8, 4:21 PM EDTSpecial Weather StatementJKLKnott24 min
Jul 8, 4:24 PM EDTFlash Flood WarningJKLPulaski3 hr
Jul 8, 4:29 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie, McCreary, Whitley4 hr
Jul 8, 4:31 PM EDTFlash Flood WarningJKLClay, Leslie, Owsley, Perry5 hr
Jul 8, 4:33 PM EDTFlash Flood WarningJKLLaurel, Pulaski, Rockcastle3 hr
Jul 8, 4:35 PM EDTSpecial Weather StatementJKLLeslie, Perry25 min
Jul 8, 4:38 PM EDTFlash Flood WarningJKLClay, Knox, Laurel, Leslie3 hr
Jul 8, 4:42 PM EDTFlash Flood WarningJKLKnott, Leslie, Letcher, Perry3 hr
Jul 8, 4:46 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 1 more3 hr
Jul 8, 4:52 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Whitley4 hr
Jul 8, 4:55 PM EDTSpecial Weather StatementJKLHarlan35 min
Jul 8, 4:59 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Whitley31 min
Jul 8, 5:16 PM EDTSpecial Weather StatementJKLHarlan29 min
Jul 8, 7:51 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Leslie, Owsley, Perry3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.